Alert archive / Missouri / Flash Flood Warnings in 2009
Flash Flood Warning 174, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Oct 22, 2009, 4:49 PM CDT for 5 counties in Missouri. It was in force for 6 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 22, 2009, 4:49 PM CDT (21:49 UTC)
- Expired
- Oct 22, 2009, 11:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Flood severity
- None
Counties Benton County, MO, Camden County, MO, Hickory County, MO, Miller County, MO, Morgan County, MO
The radar
The Pleasant Hill radar (KEAX), 113 km from the middle of the area, began a volume at 21:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 22, 7:49 PM CDT | FLASH FLOOD | 6 N Climax Springs, MO | LOW WATER CROSSING AT CABLE RIDGE ROAD AND RAINY CREEK REMAINS FLOODED AND IMPASSIBLE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 180 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 9.8 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 747 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 232 m²/s²
- 0-3 km storm-relative helicity
- 240 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KSGF 222149
FFWSGF
MOC015-029-085-131-141-230400-
/O.NEW.KSGF.FF.W.0174.091022T2149Z-091023T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
449 PM CDT THU OCT 22 2009
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* FLASH FLOOD WARNING FOR...
BENTON COUNTY IN CENTRAL MISSOURI...
CAMDEN COUNTY IN CENTRAL MISSOURI...
MORGAN COUNTY IN CENTRAL MISSOURI...
NORTHERN HICKORY COUNTY IN CENTRAL MISSOURI...
WESTERN MILLER COUNTY IN CENTRAL MISSOURI...
* UNTIL 1100 PM CDT.
* AT 449 PM CDT...LOCAL EMERGENCY MANAGEMENT INDICATED THAT HEAVY
RAINFALL WAS PRODUCING FLASH FLOODING ACROSS THE WARNED AREA.
RADAR ESTIMATES THAT UP TO AN INCH AND THREE QUARTERS OF RAIN
HAS FALLEN OVER THE PAST 12 HOURS. WITH GROUNDS ALREADY
SATURATED FROM RECENT HEAVY RAINFALL...FLASH FLOODING
OF CREEKS...STREAMS...AND LOW WATER CROSSINGS CAN BE EXPECTED.
* RUNOFF FROM THIS EXCESSIVE RAINFALL IS CAUSING FLASH FLOODING.
CREEKS...STREAMS AND LOW WATER CROSSINGS WILL BE ESPECIALLY
SUSCEPTIBLE TO THE DANGERS OF FLASH FLOODING.
LOCAL EMERGENCY MANAGEMENT REPORTS THAT CABLE RIDGE ROAD NEAR
RAINY CREEK IN CAMDEN COUNTY HAS BECOME FLOODED AND IMPASSIBLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
&&
LAT...LON 3869 9284 3860 9285 3844 9263 3843 9241
3789 9241 3791 9353 3804 9351 3818 9351
3821 9353 3851 9352 3851 9329 3854 9327
3854 9308 3870 9306
$$
SCHAUMANN2 follow-up statements
000
WGUS73 KSGF 230115
FFSSGF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
815 PM CDT THU OCT 22 2009
MOC015-029-085-131-141-230400-
/O.CON.KSGF.FF.W.0174.000000T0000Z-091023T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HICKORY MO-CAMDEN MO-MILLER MO-BENTON MO-MORGAN MO-
815 PM CDT THU OCT 22 2009
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1100 PM CDT FOR
BENTON...CAMDEN...MORGAN...NORTHERN HICKORY AND WESTERN MILLER
COUNTIES...
AT 814 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED THAT
EXCESSIVE RAINFALL FROM EARLIER TODAY WAS PRODUCING FLASH FLOODING
ACROSS THE WARNED AREA. RADAR ESTIMATES THAT AN INCH TO AN INCH AND
THREE QUARTERS OF RAIN FELL EARLIER THURSDAY.
RUNOFF FROM THIS EXCESSIVE RAINFALL IS CAUSING FLASH FLOODING.
CREEKS...STREAMS AND LOW WATER CROSSINGS WILL BE ESPECIALLY
SUSCEPTIBLE TO THE DANGERS OF FLASH FLOODING.
LOCAL LAW ENFORCEMENT REPORTS THAT THE LOW WATER CROSSING AT CABLE
RIDGE ROAD AND RAINY CREEK REMAINS FLOODED AND IMPASSIBLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. DO
NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND TO
ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN
WATER BEGINS RISING.
&&
LAT...LON 3869 9284 3860 9285 3844 9263 3843 9241
3789 9241 3791 9353 3804 9351 3818 9351
3821 9353 3851 9352 3851 9329 3854 9327
3854 9308 3870 9306
$$
SCHAUMANN000
WGUS73 KSGF 230400
FFSSGF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1100 PM CDT THU OCT 22 2009
MOC015-029-085-131-141-230409-
/O.EXP.KSGF.FF.W.0174.000000T0000Z-091023T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HICKORY MO-CAMDEN MO-MILLER MO-BENTON MO-MORGAN MO-
1100 PM CDT THU OCT 22 2009
...THE FLASH FLOOD WARNING WILL EXPIRE AT 1100 PM CDT FOR BENTON...
CAMDEN...MORGAN...NORTHERN HICKORY AND WESTERN MILLER COUNTIES...
THIS WARNING HAS BEEN REPLACED BY AN AREAL FLOOD WARNING FOR SMALL
STREAMS UNTIL 10 AM CDT FRIDAY.
LAT...LON 3869 9284 3860 9285 3844 9263 3843 9241
3789 9241 3791 9353 3804 9351 3818 9351
3821 9353 3851 9352 3851 9329 3854 9327
3854 9308 3870 9306
$$
SCHAUMANNWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Oct 22, 3:07 PM CDT, 1 hour 42 minutes earlier.
Area forecast discussion, Oct 22, 3:07 PM CDT, 1 hour 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 307 PM CDT THU OCT 22 2009 .DISCUSSION... MAIN FORECAST CHALLENGES IN THIS FORECAST PACKAGE WILL DEAL WITH RAIN EXITING TO THE EAST TONIGHT....THEN WITH PRECIPITATION LATE IN THE WEEKEND AND AGAIN DURING THE MIDDLE OF NEXT WEEK. CURRENTLY...AREA OF SURFACE LOW PRESSURE IS CENTERED OVER THE MIDDLE OF WESTERN HALF OF THE CWA. A COLD FRONT EXTENDS TO THE SOUTH OF THIS LOW AND IS CURRENTLY JUST WEST OF HIGHWAY 65. A SHIELD OF LIGHT TO OCCASIONAL MODERATE RAINFALL COVERS THE EASTERN CWA...GENERALLY EAST OF HIGHWAY 65 AHEAD OF THE SYSTEM. TO THE WEST A DRY SLOT IS BUILDING INTO THE AREA...LIMITING THE PRECIPITATION TO MORE OF A DRIZZLE AND OR SPRINKLES VARIETY. AN AREA OF MODERATE RAINFALL CURRENTLY EXTENDS FROM CENTRAL ARKANSAS INTO NORTHWESTERN ARKANSAS THIS AFTERNOON. AS THE LOW LIFTS TO THE NORTHEAST OVER THE NEXT SEVERAL HOURS...THIS MODERATE RAINFALL WILL LIKELY ROTATE INTO SOUTH CENTRAL MISSOURI. THE RAINFALL RATES WITH THIS ACTIVITY ARE NOT OVERLY IMPRESSIVE...AS THEY ARE GENERALLY A QUARTER TO HALF INCH PER HOUR. HOWEVER...IF THIS ACTIVITY TRAINS OVER THE SAME LOCATION FOR SEVERAL HOURS RAINFALL AMOUNTS WILL ACCUMULATE. WITH THE SATURATED GROUNDS...STILL CANNOT RULE OUT LOCALIZED FLOODING ACROSS FAR SOUTH CENTRAL MISSOURI THIS EVENING. THE OVERALL THREAT FOR FLOODING IS LOW...HOWEVER CANNOT BE COMPLETELY RULED OUT YET. BY MIDNIGHT THE RAINFALL SHOULD GENERALLY TAPER OFF...AS THE LOW SHIFTS OFF TO THE NORTHEAST AND THE MID LEVEL DRY SLOT PUNCHES INTO THE REGION. LOW CLOUDS AND PERIODS OF DRIZZLE WILL REMAIN OVER THE AREA INTO SATURDAY. A COOLER AIRMASS WILL FILTER INTO THE REGION TONIGHT BEHIND THE FRONT. WITH THE CLOUD COVER AND COOL AIRMASS...FRIDAY HIGHS WILL LIKELY REMAIN IN THE 40S ACROSS MUCH OF THE AREA...RESULTING IN A COOL AND DREARY DAY TOMORROW. TEMPERATURES WILL RECOVER SOME THIS WEEKEND AS AN UPPER LEVEL SHORTWAVE RIDGE BUILDS OVER THE AREA. AN UPPER LEVEL SHORTWAVE TROUGH WILL DIVE OUT OF THE NORTHERN PLAINS LATE THIS WEEKEND. AN ASSOCIATED COLD FRONT WILL PUSH INTO THE AREA LATE SUNDAY INTO SUNDAY NIGHT. MOISTURE WILL STILL BE SOMEWHAT LIMITED...SO INSTABILITY WILL LIKELY BE LIMITED AS WELL. THINK THERE WILL BE ENOUGH MOISTURE FOR A SOME SCATTERED SHOWERS ALONG THE FRONT...BUT HAVE LEFT THUNDER OUT AT THIS TIME DUE TO THE LACK OF INSTABILITY. A STRONGER STORM SYSTEM WILL AFFECT THE REGION DURING THE MIDDLE OF NEXT WEEK. MEDIUM MODELS CONTINUE TO DIFFER FROM EACH OTHER AND FROM RUN TO RUN WITH THIS SYSTEM. SO THE EXACT TIMING AND TRACK OF THIS SYSTEM IS STILL UNCLEAR. WHAT IS KNOWN IS THAT A COLD FRONT WILL PUSH THROUGH THE AREA...AND SHOULD BE THE FOCUS FOR SHOWERS AND THUNDERSTORMS. WILL GET A BETTER HANDLE ON THIS SYSTEM WITH FUTURE MODEL RUNS. WISE && .AVIATION... FOR THE 18Z TAFS...THE LOW PRESSURE CENTER CURRENTLY MOVING ACROSS WEST CENTRAL MISSOURI WILL CONTINUE TO PULL MOISTURE INTO THE REGION THROUGH FRIDAY MORNING WITH WRAP AROUND DRIZZLE AND LOW CEILINGS. THIS WILL KEEP THE REGION CLOUDY WITH IFR CONDITIONS EXPECTED THOUGH EARLY FRIDAY MORNING GIVING WAY TO MVFR CONDITIONS. EXPECT AREAS OF DRIZZLE AND LOWER CEILINGS AND VISIBILITIES WHERE BANDS OF MID OR UPPER LEVEL ENERGY ROTATE AROUND THE UPPER LEVEL LOW. HATCH && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. &&
Hazardous weather outlook, Oct 22, 12:56 PM CDT, 3 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 1256 PM CDT THU OCT 22 2009 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-231800- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 1256 PM CDT THU OCT 22 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. LIGHT TO MODERATE RAIN SHOWERS WILL CONTINUE ACROSS SOUTH CENTRAL MISSOURI INTO THE EVENING HOURS. STORM TOTAL RAINFALL AMOUNTS OF ONE TO TWO INCHES WILL BE POSSIBLE ACROSS FAR SOUTH CENTRAL MISSOURI THROUGH THIS EVENING. WITH THE SATURATED GROUNDS LOCALIZED FLOODING OF LOW LYING AREAS ACROSS SOUTH CENTRAL MISSOURI MAY STILL BE POSSIBLE. INSTABILITY WILL REMAIN WEAK WITH NO SEVERE WEATHER EXPECTED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. ANOTHER STORM SYSTEM WILL AFFECT THE REGION DURING THE MIDDLE OF NEXT WEEK...WHICH WILL BRING CHANCES FOR THUNDERSTORMS TO THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) WISE
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 22, 5:37 PM CDT | Flash Flood Warning | SGF | Howell, Oregon, Shannon, Texas | 6 hr |
Nearby
Flash Flood Warnings in Missouri, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.